Treating a headache after a Botox treatment can be done by taking an over-the-counter headache remedy such as acetaminophen (Tylenol) or ibuprofen (Advil, Motrin). It is also possible that a headache may occur if a blood vessel is injured during the Botox injection and a hematoma (pool of blood) forms. This can cause a headache along with the formation of a tender, bruising lump on the skin. Headaches that occur after treatment with Botox can be controlled.
If headaches persist, they tend to decrease as the body metabolizes the drug naturally. If you have a headache after treatment, you can ease the discomfort with over-the-counter pain medication for a few days. If, after this time, you still feel uncomfortable, contact your Botox provider. What can be done with this problem is that we can administer a lower dose on your next touch-up.
The least amount of relaxation can be the trick to keeping headaches at bay. Doctors believe that Botox works for migraines because it blocks chemicals called neurotransmitters that carry pain signals from the brain. Botox is like an obstacle on that path, stopping chemicals before they reach nerve endings around the head and neck.But wait, you're thinking, doesn't Botox relieve headaches? Yes, it is proven to do so when injected into certain areas. If the pain appears on the same day, “it is usually related to the stress of getting the injections, as there is always a little anxiety for beginners, and this can trigger a tension headache,” according to Andrew Blumenfeld, Director of Southern California Headache Center.Delayed headaches: Those that appear between seven and 14 days after the injection, usually arise from a fight against that new feeling of numbness that we described above.
While it's important to avoid pain relievers, such as Advil, Aspirin, Aleve, and Ibuprofen, the week before injections, as they can contribute to bruising, it's safe to remove them afterwards.While there are quite a few myths about Botox, treatment can have minimal side effects. For a very small group of patients, this side effect may include headaches. Botox-related headaches are extremely rare and are thought to be caused by excessive contraction of certain muscles of the face.Botox is only approved by the FDA for chronic migraines, which means headache 15 or more days a month. The use of Botox is not recommended for patients who experience less than 15 days of headache per month.He says that no one knows why Botox, which can effectively treat migraines in some people, would actually cause headaches.
If your headache is severe or persists despite treatment, call the healthcare provider who gave you treatment with Botox. While there is no single option that is best for all cases, an approach that includes several different treatments can often reduce the frequency and severity of pains.He doesn't think the severe headache after Botox injection is a coincidence but he says more studies are needed to confirm the link and investigate the possibility of a placebo effect. Occasionally, a mild headache that lasts a few hours after an injection into the forehead muscles may occur.For example, chronic (prolonged) migraines may get worse than they were before Botox treatment after you stopped taking the medication. The good news is that headaches related to Botox injections appear to be mild and go away within a day or three after treatment.
In another study, nearly half of people who received two rounds of Botox injections reported that the number of days they had a headache each month fell by half.You should only receive this type of Botox treatment from a doctor who is trained to give these injections for chronic migraines rather than for wrinkles or other cosmetic uses. They may be able to inject a lower dose of Botox or change the injection site at their next visit to help prevent headaches.The very idea of a persistent headache can pose a challenge for the person who wants to reduce facial problems with Botox. You will have several injections of Botox around your head and neck once every 12 weeks to mitigate or prevent migraines.In these unusual cases, experts suspect that the headache may be due to a faulty technique or a bad batch of Botox containing some kind of impurity.